... anymore and I want to. Up my dose. It scares me because all I want to do is get off them. Since I take such a low dose does it make the withdrawals easier? I know what I'm gunna go through I was a heroin addict for years. But the w/d seems more intense and I don't know what to do or how to get help
While the lower the dose the easier the withdrawals, you are on a high enough dose that if you were to stop abruptly, you would be miserable. The rule of thumb for methadone taper is the slower the better. If you can slowly reduce your dosage by reducing the daily dosage a few mgs every couple of weeks, you could avoid withdrawals and get off the methadone.
When you say it is not working, do you mean you feel like using again? If so, then maybe now isn't the time to quit. Only you can determine if you are ready to be opiate free. If you aren't already, I really recommend addiction's counseling to learn the tools necessary to stay clean. Tools that will help you while tapering off and once you are off the methadone.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Withdrawal - I have been on methadone maint. for 16 years. Recently, after being seriously f'ed with
Posted 13 Aug 2009 • 24 answers
Our adult daughter recently moved home. Today we learned she is going to methadone clinic daily for?
Posted 30 Jan 2010 • 4 answers
Posted 13 May 2010 • 2 answers
Posted 9 Oct 2011 • 1 answer
Posted 7 Dec 2011 • 4 answers